Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 11, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 7, 2019, 5:00 PM CDT for Castro County, Swisher County, Texas. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2019, 5:00 PM CDT (22:00 UTC)
- Expired
- May 7, 2019, 5:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Castro County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 71 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 5:12 PM CDT | TORNADO | 6 Sw Tulia, TX | |
| May 7, 5:25 PM CDT | TORNADO | 9 Sw Tulia, TX | VIA TWITTER PIC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:00 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189
WFUS54 KLUB 072200
TORLUB
TXC069-437-072230-
/O.NEW.KLUB.TO.W.0011.190507T2200Z-190507T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
500 PM CDT Tue May 7 2019
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Southeastern Castro County in the Panhandle of Texas...
Central Swisher County in the Panhandle of Texas...
* Until 530 PM CDT.
* At 500 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Tulia, moving north at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3475 10147 3473 10147 3444 10173 3438 10187
3437 10211 3475 10199
TIME...MOT...LOC 2200Z 195DEG 23KT 3445 10188
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
PAZOS4 follow-up statements
873
WWUS54 KLUB 072208
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
508 PM CDT Tue May 7 2019
TXC069-437-072230-
/O.CON.KLUB.TO.W.0011.000000T0000Z-190507T2230Z/
Castro TX-Swisher TX-
508 PM CDT Tue May 7 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR EAST
CENTRAL CASTRO AND NORTHWESTERN SWISHER COUNTIES...
At 508 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles southwest of Tulia, moving north at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3475 10147 3473 10147 3444 10173 3440 10187
3441 10210 3475 10199
TIME...MOT...LOC 2208Z 195DEG 23KT 3450 10186
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
PAZOS671
WWUS54 KLUB 072211
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
511 PM CDT Tue May 7 2019
TXC069-437-072230-
/O.CON.KLUB.TO.W.0011.000000T0000Z-190507T2230Z/
Castro TX-Swisher TX-
511 PM CDT Tue May 7 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR EAST
CENTRAL CASTRO AND NORTHWESTERN SWISHER COUNTIES...
At 510 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles west of Tulia, moving north at 25 mph. People in
Tulia should take cover now as this is a particularly volatile
situation where a significant tornado could form rapidly.
HAZARD...Tornado and golf ball size hail.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Tulia and Happy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3475 10147 3473 10147 3444 10173 3440 10187
3441 10210 3475 10199
TIME...MOT...LOC 2210Z 195DEG 23KT 3452 10186
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
PAZOS458
WWUS54 KLUB 072215
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
515 PM CDT Tue May 7 2019
TXC069-437-072230-
/O.CON.KLUB.TO.W.0011.000000T0000Z-190507T2230Z/
Castro TX-Swisher TX-
515 PM CDT Tue May 7 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR EAST
CENTRAL CASTRO AND NORTHWESTERN SWISHER COUNTIES...
At 514 PM CDT, a confirmed large and extremely dangerous tornado was
located 4 miles west of Tulia, moving north at 25 mph. A large multi-
vortex tornado has been confirmed by spotters southwest of Tulia.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Tulia and Happy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3475 10147 3473 10147 3444 10173 3440 10187
3441 10210 3475 10199
TIME...MOT...LOC 2214Z 195DEG 23KT 3454 10185
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.75IN
$$
PAZOS348
WWUS54 KLUB 072223 CCA
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
523 PM CDT Tue May 7 2019
TXC069-437-072230-
/O.COR.KLUB.TO.W.0011.000000T0000Z-190507T2230Z/
Castro TX-Swisher TX-
523 PM CDT Tue May 7 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR EAST
CENTRAL CASTRO AND NORTHWESTERN SWISHER COUNTIES...
At 522 PM CDT, a confirmed tornado was located 4 miles northwest of
Tulia, moving north at 25 mph. The tornado is reported on the
ground. Tulia residents should continue to shelter in place.
HAZARD...Damaging tornado and baseball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Tulia and Happy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3475 10147 3473 10147 3444 10173 3440 10187
3441 10210 3475 10199
TIME...MOT...LOC 2214Z 195DEG 23KT 3454 10185
TORNADO...OBSERVED
HAIL...2.75IN
$$
PAZOSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 2:20 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 7, 2:20 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 220 PM CDT Tue May 7 2019 .DISCUSSION... Main focus for this forecast will surround the severe weather chances this afternoon and evening. Deep upper level low is moving through AZ this afternoon with SWRLY flow over the CWA. Quick surface analysis shows the dryline in far eastern NM with a quasi-stationary/cold front straddling the TX/OK Panhandles (just north of the FA). Moisture continues to increase area wide with dewpoints now in the 60Fs. The expectation is that as the day progresses the dryline will push slightly further east into the CWA as the cold front drops further south and a surface low develops in far eastern NM. This will effectively create a triple point near and around our far NW counties. As diurnal heating combines with ample upper level energy provide by the upper level low convection will develop south of the cold front and along the dryline. All severe parameters tell the story of area wide scattered severe weather. In general, guidance continues to show steep lapse rates of 8-9 C/km (thanks to afternoon mid-level cooling), MUCAPES of 2500- 3500 J/kg and Bulk Shear values of ~40-45 kts. This will favor supercell development with all hazards in play. Initial threats will be very large hail, damaging wind gusts and locally heavy rainfall. As the evening progresses the threat for tornados goes up due the increasing low level jet and low level helicity values. The area with maximum tornado threat will be near the position of the front in the far eastern extreme Texas Panhandle. The main uncertainties for this forecast surround the amount of cirrus currently over much of the FA and the eventual placement of the dryline and front. Both of these things could limit convection or convection placement. Tomorrow, will be a down day as as a Pacific front pushes much of the moisture east and SW surface flow advects warmer and drier air into the area. A cold front is progged to move through the FA late Wednesday into early Thursday. This will force any residual moisture south of the area. There is a slight chance that precip could develop along the cold front early Thursday morning. For now we have keep the forecast dry but that could change in later iterations. Friday, another upper level low will develop off the coast of California. This will place us under SWRLY flow and allow for moisture to return to the region, increasing our rain shower and thunderstorm chances late in the weekend into early next week. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 28
Hazardous weather outlook, May 7, 11:23 AM CDT, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1123 AM CDT Tue May 7 2019 TXZ021>044-080430- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1123 AM CDT Tue May 7 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Widespread severe thunderstorms are expected late this afternoon and evening across the entire region. The greatest risk will occur across the northern Rolling Plains and extreme southern Texas Panhandle. The expected threats this afternoon will be hail to the size of baseballs, wind gusts 70 to 80 mph and isolated tornadoes. In addition, heavy rainfall may cause localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 7, 4:24 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
424 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 5 N OLTON 34.25N 102.14W
05/07/2019 E1.00 INCH LAMB TX SOCIAL MEDIA
&&
EVENT NUMBER LUB1900337
JLJLocal storm report, May 7, 4:32 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
432 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TORNADO 7 N HALFWAY 34.29N 101.95W
05/07/2019 HALE TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1900338
JLJLocal storm report, May 7, 4:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
454 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL E ROPESVILLE 33.41N 102.15W
05/07/2019 E1.00 INCH HOCKLEY TX PUBLIC
&&
EVENT NUMBER LUB1900339
JLJLocal storm report, May 7, 4:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
456 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 S ROPESVILLE 33.40N 102.15W
05/07/2019 E1.00 INCH HOCKLEY TX PUBLIC
&&
EVENT NUMBER LUB1900340
JLJThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:25 PM CDT | Special Weather Statement | LUB | Parmer | 35 min |
| May 6, 9:59 PM CDT | Special Weather Statement | LUB | Parmer | 31 min |
| May 6, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 32 min |
| May 6, 10:38 PM CDT | Areal Flood Advisory | LUB | Parmer | 2 hr |
| May 6, 10:41 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 49 min |
| May 6, 11:17 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 58 min |
| May 6, 11:49 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 41 min |
| May 7, 2:44 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb, Lubbock | 24 min |
| May 7, 2:59 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Hockley, Lamb | 61 min |
| May 7, 3:54 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 66 min |
| May 7, 4:04 PM CDT | Areal Flood Advisory | LUB | Castro, Hale, Lamb, Swisher | 116 min |
| May 7, 4:23 PM CDT | Tornado Warning | LUB | Castro, Hale, Swisher | 37 min |
| May 7, 4:40 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Terry | 35 min |
| May 7, 5:06 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 54 min |
| May 7, 5:08 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 37 min |
| May 7, 5:10 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 35 min |
| May 7, 5:20 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 25 min |
| May 7, 5:27 PM CDT | Tornado Warning | LUB | Swisher | 33 min |
| May 7, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Terry | 31 min |
| May 7, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 18 min |
| May 7, 5:57 PM CDT | Tornado Warning | LUB | Briscoe, Swisher | 48 min |
| May 7, 6:00 PM CDT | Flash Flood Warning | LUB | Castro, Swisher | 2 hr |
| May 7, 6:39 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 36 min |
| May 7, 6:43 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 32 min |
| May 7, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 30 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.